Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
November 12, 2007

Insulin Pumps, Other

Question from Gallup, New Mexico, USA:

My daughter has had type 1 diabetes for over three years. She was put on a pump about a year and a half ago. We change her sites regularly, but she prefers her stomach. She has started to develop what we call "dimples" at the infusion sites. The physician said that she might be allergic to her insulin. If that is the case, does that mean she can't be on insulin any more? If so, is there any course that can be taken to alleviate her situation? The physician is not an endocrinologist, but very trusted. Is this a reaction to her insulin?

Answer:

Perhaps, but without seeing it, is not possible to know. It might be time to see an endocrinologist, just because of the experience factor, so that person can examine your daughter. Reactions at sites are much less common today, but not unheard of. Sites for pumps are an issue sometimes. The area used may not be big enough. You should use more of the abdomen and perhaps the buttocks.

LD